6 doctors weighed in:

I had an IV in for 2 days and after leaving hospital I can't straighten my arm from where the IV was put in. I was given antibiotics, anti-nausea meds?

6 doctors weighed in
Dr. Donald Colantino
Internal Medicine
5 doctors agree

In brief: Vein irritation

The vein may be irritated/inflamed from the iv needle or the infusions.
If there is surrounding redness,tenderness or hardness of the vein,or arm or hand swelling, have your physician evaluate you for diagnosis and treatment. In the meantime,apply warm packs to help the inflammation subside.

In brief: Vein irritation

The vein may be irritated/inflamed from the iv needle or the infusions.
If there is surrounding redness,tenderness or hardness of the vein,or arm or hand swelling, have your physician evaluate you for diagnosis and treatment. In the meantime,apply warm packs to help the inflammation subside.
Dr. Donald Colantino
Dr. Donald Colantino
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified,
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors